Alert archive / Arizona / Wind Advisories in 2017

Wind Advisory 1, NWS Flagstaff, AZ

January 1, 2017Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jan 1, 2017, 2:41 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 2, 2017, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2017, 2:41 PM MST (21:41 UTC)
In effect from
Jan 2, 2017, 8:00 AM MST
Expired
Jan 2, 2017, 5:28 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2017-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2017-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS75 KFGZ 012141
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST SUN JAN 1 2017

AZZ004-007-009-011>017-039-040-021200-
/O.NEW.KFGZ.WI.Y.0001.170102T1500Z-170103T0600Z/
KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...VALLE...
KEAMS CANYON...KAIBITO...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
241 PM MST SUN JAN 1 2017

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM MST MONDAY. 

* TIMING...WINDS WILL INCREASE THROUGHOUT THE DAY MONDAY BECOMING
  STRONG AND POTENTIALLY HAZARDOUS THROUGH THE EVENING HOURS OF
  MONDAY.  

* WINDS...SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS OF
  45 TO 55 ARE EXPECTED BY THE MONDAY EVENING. 

* IMPACTS...WINDS WILL RESULT IN DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF
  BLOWING DUST AND LOW VISIBILITY ARE LIKELY IN THE LOWER TERRAIN
  WITH AREAS OF BLOWING SNOW IN THE HIGH COUNTRY. AVOID TRAVEL IF
  POSSIBLE ESPECIALLY ALONG THE INTERSTATE-40 CORRIDOR EAST OF
  FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
034 
WWUS75 KFGZ 021034
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
334 AM MST MON JAN 2 2017


AZZ006-021845-
/O.EXA.KFGZ.WI.Y.0001.170102T1500Z-170103T0600Z/
GRAND CANYON COUNTRY-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM
334 AM MST MON JAN 2 2017

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM MST
THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY
  THROUGH THE EVENING HOURS.

* WINDS...SOUTHWEST WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS TO
  40 MPH.

* IMPACTS...WINDS WILL RESULT IN DIFFICULT DRIVING CONDITIONS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-007-009-011>017-039-040-021845-
/O.CON.KFGZ.WI.Y.0001.170102T1500Z-170103T0600Z/
KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...VALLE...
KEAMS CANYON...KAIBITO...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
334 AM MST MON JAN 2 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN GUSTY
  THROUGH THE EVENING HOURS.

* WINDS...SOUTHWEST WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS TO
  45 MPH.

* IMPACTS...WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY
  CAUSE LOW VISIBILITY IN THE LOWER TERRAIN WITH AREAS OF BLOWING
  SNOW IN THE HIGH COUNTRY. USE CAUTION IF TRAVELING...ESPECIALLY
  ALONG THE INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
914 
WWUS75 KFGZ 022006
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
106 PM MST MON JAN 2 2017

AZZ004-006-007-009-011>017-039-040-030415-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-170103T0600Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
106 PM MST MON JAN 2 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE AND REMAIN GUSTY THROUGH THE
  EVENING HOURS.

* WINDS...SOUTHWEST WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS 
  TO 45 MPH. 

* IMPACTS...WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY CAUSE LOW VISIBILITY IN THE LOWER TERRAIN WITH AREAS OF 
  BLOWING SNOW IN THE HIGH COUNTRY. USE CAUTION IF TRAVELING...
  ESPECIALLY ALONG THE INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
435 
WWUS75 KFGZ 022157
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
257 PM MST MON JAN 2 2017

AZZ004-006-007-009-011>017-039-040-030600-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-170103T0600Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
257 PM MST MON JAN 2 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE AND REMAIN GUSTY THROUGH THE 
  EVENING HOURS. 

* WINDS...SOUTHWEST WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS 
  TO 45 MPH. 

* IMPACTS...WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY CAUSE LOW VISIBILITY IN THE LOWER TERRAIN WITH AREAS OF 
  BLOWING SNOW IN THE HIGH COUNTRY. USE CAUTION IF TRAVELING... 
  ESPECIALLY ALONG THE INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
051 
WWUS75 KFGZ 030028
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
528 PM MST MON JAN 2 2017

AZZ004-006-007-009-011>017-039-040-030130-
/O.CAN.KFGZ.WI.Y.0001.000000T0000Z-170103T0600Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
528 PM MST MON JAN 2 2017

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN ARIZONA. WINDS HAVE DECREASED SIGNIFICANTLY 
OVER THE ADVISORY AREA...AND ARE NOT EXPECTED STRENGTHEN THIS
EVENING.

SOME OF THE STRONGER GUSTS RECORDED TODAY INCLUDE:

  	SHOW LOW				44 MPH
	DONEY PARK 				43 MPH
 	TUSAYAN (GCN AIRPORT)	37 MPH 
	FLAGSTAFF AIRPORT 		32 MPH


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 1, 10:14 AM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 1, 10:14 AM MST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
1014 AM MST Sun Jan 1 2017

.SYNOPSIS...A low pressure system will continue to move through
southern Arizona today and spread rain and snow across much of the
state. Expect snow above the 6000 foot elevation level with snow
accumulation favoring the Mogollon Rim and higher elevations of
Yavapai and Gila Counties. Winter Weather Advisories are in effect
through early afternoon. Scattered showers will persist tonight
into Monday over mountainous areas with additional light snow
possible. Drier weather looks to return by Tuesday.

&&

.UPDATE...

Have tweaked pops, qpf and snowfall amounts to better reflect
current satellite and radar trends. Otherwise forecast continues
with no significant changes as moisture associated with a second
low pressure system moves through the area. Expecting most of the
precipitation to be through Northern Arizona by late this
afternoon. Some additional scattered showers not associated with
the early precipitation will develop this afternoon as clearing
allows for some convection to combine with upslope flow.

&&

.PREV DISCUSSION /345 AM MST/...Low pressure over southern
California this morning is beginning to make its eastward shift
into Arizona. The most recent 00Z/06Z forecast model guidance this
morning shows a significant increase and northward shift in
precipitation into central Arizona through the morning hours.
Nearly all of the morning guidance captures this trend and have
therefore decided to hoist a winter weather advisory for the
Mogollon Rim and Yavapai/Gila County mountains above 6000 feet.
The precipitation shield that is expected to move into the
forecast area early this morning will be capable of moderate to
heavy rain and snowfall rates of 1 inch per hour(perhaps greater).
Precipitation will last through mid day before tapering off later
this afternoon. General snowfall amounts forecast in the advisory
area will range from 2 to 6 inches with the highest amounts
favoring areas from Flagstaff southeast through Happy Jack and
along the eastern Mogollon Rim.

The trough axis passes into New Mexico by early this evening when
most showers will have tapered off. The exception will be
scattered upslope showers that look to persist tonight into Monday
as a cool and increasing westerly flow develops. Light snow
accumulation remains possible through Monday mainly above 6000
feet. Still anticipating some gusty winds on Monday, particularly
in favored areas east of the Kaibab Plateau, San Francisco Peaks,
and Black Mesa.

Forecast models begin to diverge by Wednesday of the coming week
leading to low confidence in the extended forecast. There remains
potential for colder conditions with the chance for additional
snow, but this will have to be watched over the coming days.

&&

.AVIATION...For the 18Z Forecast...A winter storm will produce
areas of IFR/LIFR conditions in low ceilings and rain/snow into
this afternoon. Expect improvement from west to east through the
day, although higher and west-facing terrain may still experience
scattered SHRA/SHSN producing occasional MVFR/IFR conditions
through tonight. Aviation discussion not updated for TAF
amendments.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Winter Weather Advisory until 2 PM MST this afternoon FOR AZZ008-
015-016-018.

&&

PUBLIC...Suk/MCT
AVIATION...KD

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Jan 1, 3:53 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
353 AM MST SUN JAN 1 2017

AZZ004>018-037>040-021100-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
353 AM MST SUN JAN 1 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN ARIZONA TODAY WILL
SPREAD RAIN AND MOUNTAIN SNOW NORTHWARD ACROSS THE AREA. WINTER
WEATHER ADVISORIES HAVE BEEN ISSUED FOR THE MOGOLLON RIM AND
YAVAPAI/GILA COUNTY MOUNTAINS ABOVE 6000 FEET WHERE GENERALLY 2
TO 6 INCHES OF SNOW WILL FALL THIS MORNING. SNOW MAY BE HEAVY AT
TIMES THROUGH THE MORNING WITH RATES OF 1 INCH/HR. CONDITIONS
SHOULD IMPROVE THIS AFTERNOON AS SHOWERS DECREASE. HOWEVER, SCATTERED
SHOWERS ARE EXPECTED TO CONTINUE TONIGHT OVER MOUNTAINOUS AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLD CONDITIONS WITH A CHANCE FOR HIGHER ELEVATION SNOW SHOWERS
WILL CONTINUE FOR MONDAY THROUGH WEDNESDAY. GUSTY WINDS WILL ALSO
DEVELOP ON MONDAY, PARTICULARLY EAST OF HIGH TERRAIN FEATURES
WHERE GUSTS TO 40 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 1, 11:23 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1123 AM MST SUN JAN 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     SNOW             HEBER-OVERGAARD         34.42N 110.56W
01/01/2017  U1.0 INCH        NAVAJO             AZ   PUBLIC

            STILL SNOWING.

&&

NWS FLAGSTAFF AZ
IRIS SYSTEM
Local storm report, Jan 1, 11:27 AM MST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1127 AM MST SUN JAN 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     SNOW             13 ENE CLINTS WELL      34.64N 111.10W
01/01/2017  M3.8 INCH        COCONINO           AZ   PUBLIC

            .

&&

NWS FLAGSTAFF AZ
IRIS SYSTEM
Local storm report, Jan 1, 11:38 AM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1138 AM MST SUN JAN 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     SNOW             KACHINA VILLAGE         35.10N 111.70W
01/01/2017  M2.0 INCH        COCONINO           AZ   PUBLIC

            .

&&

NWS FLAGSTAFF AZ
IRIS SYSTEM

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:22 AM MSTWinter Weather AdvisoryFGZCoconino, Gila, Navajo, Yavapai9 hr

Nearby

Wind Advisories in Arizona, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.